Alert archive / Alabama / Tornado Warnings in 2023
Tornado Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 12, 2023, 11:36 AM CST for Chilton County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2023, 11:36 AM CST (17:36 UTC)
- Expired
- Jan 12, 2023, 12:30 PM CST
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 19 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted.
459
WFUS54 KBMX 121736
TORBMX
ALC021-121830-
/O.NEW.KBMX.TO.W.0027.230112T1736Z-230112T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
1136 AM CST Thu Jan 12 2023
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Northern Chilton County in central Alabama...
* Until 1230 PM CST.
* At 1136 AM CST, a tornado producing storm was located near West
Centreville, or near Brent, moving east at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Calera, Jemison, Thorsby, Chilton County Motor Sports Park, Gap Of
The Mountain, Lay Lake Dam, Lay Lake, Mitchell Lake, Minooka Park,
Waxahatchee Creek and I 65 Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3304 8688 3307 8681 3307 8661 3305 8662
3306 8660 3302 8656 3302 8652 3292 8651
3286 8688
TIME...MOT...LOC 1736Z 248DEG 43KT 3285 8714
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
32/Davis4 follow-up statements
286
WWUS54 KBMX 121750 RRA
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1150 AM CST Thu Jan 12 2023
ALC021-121830-
/O.CON.KBMX.TO.W.0027.000000T0000Z-230112T1830Z/
Chilton AL-
1150 AM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CST FOR
NORTHEASTERN CHILTON COUNTY...
At 1150 AM CST, a confirmed tornado was located near Talladega
National Forest, or 11 miles east of Centreville, moving east at 50
mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jemison, Thorsby, Lay Lake Dam, Lay Lake, Mitchell Lake, Minooka Park
and Waxahatchee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3301 8688 3304 8680 3307 8670 3307 8662
3305 8662 3306 8660 3302 8656 3302 8652
3295 8651 3288 8688
TIME...MOT...LOC 1750Z 248DEG 43KT 3291 8695
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
32/Davis249
WWUS54 KBMX 121805
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1205 PM CST Thu Jan 12 2023
ALC021-121830-
/O.CON.KBMX.TO.W.0027.000000T0000Z-230112T1830Z/
Chilton AL-
1205 PM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CST FOR
NORTHEASTERN CHILTON COUNTY...
At 1205 PM CST, a severe thunderstorm capable of producing a tornado
was located over Jemison, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jemison, Lay Lake Dam, Lay Lake, Mitchell Lake, Minooka Park and
Waxahatchee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3301 8681 3304 8680 3307 8670 3307 8662
3305 8662 3306 8660 3302 8656 3302 8652
3295 8651 3293 8683
TIME...MOT...LOC 1805Z 248DEG 43KT 3298 8675
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
32/Davis769
WWUS54 KBMX 121815
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1215 PM CST Thu Jan 12 2023
ALC021-121830-
/O.CON.KBMX.TO.W.0027.000000T0000Z-230112T1830Z/
Chilton AL-
1215 PM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CST FOR
NORTHEASTERN CHILTON COUNTY...
At 1214 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Lay Lake, or 8 miles northeast of
Jemison, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lay Lake and Waxahatchee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3300 8668 3305 8666 3307 8665 3307 8662
3305 8662 3306 8660 3302 8656 3302 8652
3301 8652 3298 8666
TIME...MOT...LOC 1814Z 248DEG 43KT 3302 8662
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
32/Davis185
WWUS54 KBMX 121823 RRA
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1223 PM CST Thu Jan 12 2023
ALC021-121833-
/O.EXP.KBMX.TO.W.0027.000000T0000Z-230112T1830Z/
Chilton AL-
1223 PM CST Thu Jan 12 2023
...THE TORNADO WARNING FOR NORTHEASTERN CHILTON COUNTY WILL EXPIRE AT
1230 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 PM CST for central and
east central Alabama.
LAT...LON 3300 8668 3305 8666 3307 8665 3307 8662
3305 8662 3306 8660 3302 8656 3302 8652
3301 8652 3298 8666
TIME...MOT...LOC 1823Z 248DEG 43KT 3305 8652
$$
32/DavisWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 12, 11:21 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 12, 11:21 AM CST, 15 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1121 AM CST Thu Jan 12 2023 ...New AVIATION... .MESOSCALE UPDATE FOR SEVERE WEATHER... Issued at 955 AM CST THU JAN 12 2023 A line of showers and thunderstorms are approaching the Interstate 59 corridor north of Tuscaloosa and is crossing the Interstate 59 corridor south of Tuscaloosa. This activity continues to move east-northeast around 40 mph. The best tornado environment per sounding data and RAP mesoanalysis is across our southwest counties where the overlap between SBCAPE over 1000 J/kg with 0-0.5 km and 0-1 km bulk shear exceeding 45 kts. Verifying the RAP model shows a low bias in the model SRH 0-1 km compared to the BMX sounding that SRH 0-1 km values are about 70 m2/s2 too low. Wind shear values are strong and are more than supportive for mesocyclones and some tornadoes. RAP model instability fields have less error but also appear to be 200-300 J/kg too low on SBCAPE computed fields. The overall environment for tornadoes is best near and south of Tuscaloosa County at this point with this activity continuing to move further east into a destabilizing airmass with cap just above 700 mb per the latest BMX sounding. Instability values will continue to increase through early afternoon east of the line. A gradual decrease in shear will result as the main surface low continues to move further north of the area into the Ohio River Valley, but with wind fields already elevated and running higher than some mesoscale modeling, the tornado risk will continue. There will also continue to be a risk for damaging winds and some larger hail with the more intense cores and bowing line segments. The next update is scheduled to be issued before 1 pm CST. && .SHORT TERM... (Today through Tonight) Issued at 251 AM CST THU JAN 12 2023 Severe storms are likely today. A strong cold front will be moving into Central AL this morning and will continue southeastward through the area during the day. Key messages: 1. Gradient winds (not associated with thunderstorms) will likely cause impacts today. Sustained winds of 20-30mph with gusts around 40 mph will be possible beginning as early as 8-9am and persisting through 6 PM. 2. As the front moves through the area, thunderstorms that develop along the boundary will be capable of producing damaging winds up to 70 mph. Tornadoes and hail up to 1" are also possible with the thunderstorm activity, but the highest confidence remains with the damaging wind threat. Forecast: Thunderstorms are expected to develop along the cold front as it moves through Central AL during the day today. Latest guidance suggests that we'll see enough destabilization to support strong to severe storms. High resolution models overnight have trended with a a more southerly component to the surface winds than previous guidance had shown. This results in more directional shear and large/curved hodograph profiles, which could indicate a slight increase in the tornado potential than previously forecast, though the winds are still expected to veer to the southwest with time, decreasing the tornado threat. However, the main concern continues to be the potential for damaging straight line winds as any thunderstorms activity could help mix some strong winds aloft down to the surface. The potential for hail up to 1" is also present due to the instability and higher lapse rates. It's worth noting that the forward speed of the front itself is rather quick, which could lead to the higher than normal wind gusts that we'd typically see with cool season QLCS events. The front is expected to exit to our southeast by 6 PM this evening, ending the severe chances for Central AL. The gusty winds may continue through the night, but should gradually diminish after the front passes. Much colder air builds in this evening and tonight with temperatures dropping to near freezing across the north overnight. There could be enough wrap-around moisture from the departing upper low to generate a few snow flurries across the northern half of Central AL after midnight tonight. We're not expecting any accumulation or impacts with any snow flurries. 25/Owen && .LONG TERM... (Friday through Wednesday) Issued at 251 AM CST THU JAN 12 2023 Friday through Wednesday. Any lingering showers due to wrap around moisture should lift out of our area by late Friday morning. Temperatures will be dropping through the day on Friday with Friday night/Saturday morning low temperatures expected to be in the 20s area-wide. Dry and colder weather will continue through the weekend with increasing rain chances through the early part of next week as a trough lifts through the Plains and into the Great Lakes region. The path of this system is pretty far north and most of the dynamics remain displaced well to the north, so not expecting any potential for strong storms with it. Thunderstorms probabilities remain minimal due to the limited instability, so we'll continue to leave any mention of thunderstorms out of the forecast Monday through Wednesday as the frontal boundary moves into our area, stalls, then potentially lifts back northward. Given the uncertainty in timing of the front and where/if it stalls, the rain chances remain fairly broad through early next week. 25/Owen && .AVIATION... (18Z TAFS) Issued at 1117 AM CST THU JAN 12 2023 A line of rain with thunderstorms, some severe, will continue moving east across the area. TCL will be impacted by nearby TS through 19z followed by an end to the thunderstorm activity. BHM/EET/ASN/ANB will continue to be impacted through 20z followed by decreased thunderstorm activity. MGM and TOI will be impacted over the early afternoon hours. Low clouds will persist across the area though rain and storms will push to the east. More moisture may return overnight into early Friday morning near BHM/ASN/ANB. 05 && .FIRE WEATHER... A line of strong to severe showers and storms will move through the area today, with breezy winds outside of any thunderstorms as well. Colder and drier air moves in for Friday with afternoon RH values in the 45 to 55 percent range and northwesterly 20ft winds around 10 to 12 mph. Afternoon RH values will be in the 30 to 40 percent range over the weekend with lighter winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 34 42 25 / 90 20 20 0 Anniston 68 37 42 27 / 90 30 20 0 Birmingham 67 37 42 28 / 90 10 10 0 Tuscaloosa 70 38 45 27 / 90 10 10 0 Calera 67 38 43 28 / 90 10 10 0 Auburn 72 40 44 28 / 90 50 10 0 Montgomery 75 40 47 28 / 90 30 10 0 Troy 77 40 47 28 / 90 40 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers- Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah- Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo- Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...05 LONG TERM....25 AVIATION...05
Hazardous weather outlook, Jan 12, 2:57 AM CST, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 257 AM CST Thu Jan 12 2023 ALZ011>015-017>050-131200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 257 AM CST Thu Jan 12 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms are possible on Thursday generally from 9 am through 7 pm as a cold front moves through the area. The main concern will be damaging winds, though a tornado or two cannot be ruled out, along with isolated hail up to 1 inch. Strong gusty winds are expected for much of the day across Central Alabama well in advance of any thunderstorm activity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on today.
In the hours before
Special weather statement, Jan 12, 9:46 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
946 AM CST Thu Jan 12 2023
ALZ017-121615-
Blount AL-
946 AM CST Thu Jan 12 2023
...Strong thunderstorms will impact portions of central Blount County
through 1015 AM CST...
At 946 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Arab to near Hanceville to
near Blount Springs. Movement was east at 65 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blountsville, Cleveland, Snead, Susan Moore, McLarty, Bangor,
Strawberry, Brooksville, Fowler Spring and Chamblees Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 PM CST for central and
northeastern Alabama.
&&
LAT...LON 3410 8630 3408 8632 3391 8692 3394 8688
3394 8685 3395 8684 3395 8682 3396 8682
3397 8677 3399 8676 3403 8670 3406 8671
3405 8668 3408 8670 3409 8669 3409 8667
3412 8663 3412 8660 3425 8651 3426 8645
TIME...MOT...LOC 1546Z 248DEG 55KT 3429 8660 3410 8672 3397 8686
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
32/DavisSpecial weather statement, Jan 12, 9:49 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
949 AM CST Thu Jan 12 2023
ALZ023-121615-
Tuscaloosa AL-
949 AM CST Thu Jan 12 2023
...Strong thunderstorms will impact portions of central Tuscaloosa
County through 1015 AM CST...
At 949 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Bull City to near Shelton State Community
College to near Jena. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tuscaloosa, Northport, Holt, Lake View, Brookwood, Coaling, Coker,
Abernant, McFarland Mall, Shelton State Community College, Tuscaloosa
Amphitheater, Bryant Denny Stadium, Tuscaloosa Regional Airport, Lake
Wildwood, University Mall, Deerlick Creek Campgrounds, Bankhead Lock
And Dam, Bull City, Englewood and Cottondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 PM CST for central and
west central Alabama.
&&
LAT...LON 3328 8776 3332 8757 3349 8733 3350 8728
3351 8726 3349 8729 3348 8729 3346 8734
3342 8726 3340 8725 3339 8723 3337 8723
3336 8720 3332 8718 3331 8713 3329 8713
3307 8759 3304 8783 3313 8784
TIME...MOT...LOC 1549Z 248DEG 47KT 3343 8726 3316 8761 3309 8779
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
32/DavisLocal storm report, Jan 12, 10:21 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG 1 SW LUPTON 33.92N 87.41W
01/12/2023 WALKER AL EMERGENCY MNGR
TREES DOWN ALONG THE 1000 BLOCK OF PROSPECT
ROAD.
0908 AM HAIL 2 NW LUPTON 33.96N 87.41W
01/12/2023 E0.50 INCH WALKER AL PUBLIC
REPORT OF PEA-SIZED HAIL FALLING FOR SEVERAL
MINUTES.
0914 AM HAIL GAMBLE 33.88N 87.33W
01/12/2023 E0.50 INCH WALKER AL PUBLIC
HALF-INCH HAIL ESTIMATED IN THE GAMBLE
COMMUNITY.
0924 AM TORNADO EMELLE 32.73N 88.31W
01/12/2023 SUMTER AL FIRE DEPT/RESCUE
DAMAGE REPORTED IN THE AREA OF HIGHWAY 17.
REPORTS OF A MOBILE HOME DESTROYED IN
EMELLE. TDS OBSERVED VIA RADAR.
0928 AM TORNADO 3 ENE EMELLE 32.74N 88.27W
01/12/2023 SUMTER AL EMERGENCY MNGR
TREE ON HOUSE ALONG HAMMER SUMTERVILLE ROAD.
TDS OBSERVED VIA RADAR.
0937 AM TORNADO 3 S GAINESVILLE 32.77N 88.17W
01/12/2023 SUMTER AL FIRE DEPT/RESCUE
DEBRIS IN THE ROAD AT INTERSECTION OF
HIGHWAY 39 AND CR 24. TDS OBSERVED VIA
RADAR.
1009 AM HAIL 5 SW BROOKSVILLE 34.14N 86.54W
01/12/2023 E0.70 INCH BLOUNT AL PUBLIC
REPORT OF DIME SIZE HAIL.
&&Local storm report, Jan 12, 10:51 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HAIL 1 ESE LIVINGSTON 32.58N 88.17W
01/12/2023 E1.00 INCH SUMTER AL PUBLIC
PUBLIC REPORT OF QUARTER-SIZED HAIL JUST
EAST OF LIVINGSTON.
1007 AM TORNADO 2 NW AKRON 32.90N 87.77W
01/12/2023 HALE AL FIRE DEPT/RESCUE
MAJOR STRUCTURAL DAMAGE IN THE OAK VILLAGE
AREA. TREES DOWN ALONG CR 42 NORTH OF AKRON.
TDS OBSERVED.
0954 AM TSTM WND DMG 1 NW EUTAW 32.85N 87.90W
01/12/2023 GREENE AL TRAINED SPOTTER
TREES AND POWER LINES DOWN ALONG MESOPOTAMIA
STREET NEAR ROBERT BROWN MIDDLE SCHOOL.
POSSIBLE TORNADO.
&&Local storm report, Jan 12, 11:12 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1112 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM TORNADO GREENSBORO 32.70N 87.59W
01/12/2023 HALE AL EMERGENCY MNGR
EM REPORT OF TORNADO OBSERVED IN GREENSBORO.
TREE DOWN ON HOME ALONG PEAR ROAD.
&&Local storm report, Jan 12, 11:35 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TORNADO 1 W HAGLER 33.04N 87.35W
01/12/2023 TUSCALOOSA AL PUBLIC
SOCIAL MEDIA REPORT OF DEBRIS ON US 82 NEAR
HAGLER. TDS OBSERVED.
1115 AM HAIL 3 N MAYLENE 33.24N 86.87W
01/12/2023 E1.00 INCH SHELBY AL NWS EMPLOYEE
QUARTER-SIZE HAIL REPORTED AT FOX VALLEY.
1121 AM HAIL 2 E ALABASTER 33.25N 86.78W
01/12/2023 E1.00 INCH SHELBY AL NWS EMPLOYEE
MULTIPLE REPORTS OF QUARTER-SIZE HAIL IN
ALABASTER.
1127 AM HAIL 4 SW CHELSEA 33.30N 86.68W
01/12/2023 E1.00 INCH SHELBY AL PUBLIC
PUBLIC REPORT OF QUARTER-SIZED HAIL.
1024 AM TORNADO 4 NW PHIPPS 32.97N 87.55W
01/12/2023 HALE AL UNKNOWN
SOCIAL MEDIA REPORTS OF DAMAGE TO TREES AND
STRUCTURES SOUTH OF MOUNDVILLE. TDS OBSERVED
VIA RADAR.
1057 AM TORNADO 2 ESE GREENSBORO MUNI A 32.67N 87.63W
01/12/2023 HALE AL EMERGENCY MNGR
SIGNIFICANT STRUCTURAL DAMAGE SOUTH OF
GREENSBORO.
1102 AM TORNADO GREENSBORO 32.70N 87.59W
01/12/2023 HALE AL EMERGENCY MNGR
EM REPORT OF TORNADO OBSERVED IN GREENSBORO.
TREE DOWN ON HOME ALONG PEAR ROAD.
1055 AM TSTM WND DMG 1 SSW WEST BLOCTON 33.11N 87.13W
01/12/2023 BIBB AL EMERGENCY MNGR
TREES SNAPPED ALONG TRUMAN ALDRICH PARKWAY
SOUTH OF WEST BLOCTON HIGH SCHOOL.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:33 AM CST | Special Weather Statement | BMX | Marion | 27 min |
| Jan 12, 8:04 AM CST | Special Weather Statement | BMX | Winston | 26 min |
| Jan 12, 8:07 AM CST | Tornado Warning | BMX | Winston | 24 min |
| Jan 12, 8:39 AM CST | Special Weather Statement | BMX | Fayette | 36 min |
| Jan 12, 8:58 AM CST | Tornado Warning | BMX | Greene, Sumter | 62 min |
| Jan 12, 9:08 AM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 37 min |
| Jan 12, 9:16 AM CST | Tornado Warning | BMX | Walker, Winston | 3 min |
| Jan 12, 9:46 AM CST | Special Weather Statement | BMX | Blount | 29 min |
| Jan 12, 9:49 AM CST | Special Weather Statement | BMX | Tuscaloosa | 26 min |
| Jan 12, 9:51 AM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 54 min |
| Jan 12, 9:55 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 50 min |
| Jan 12, 10:12 AM CST | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 63 min |
| Jan 12, 10:25 AM CST | Tornado Warning | BMX | Bibb, Tuscaloosa | 32 min |
| Jan 12, 10:53 AM CST | Tornado Warning | BMX | Marengo | 56 min |
| Jan 12, 10:53 AM CST | Tornado Warning | BMX | Perry | 45 min |
| Jan 12, 11:14 AM CST | Tornado Warning | BMX | Bibb | 45 min |
| Jan 12, 11:19 AM CST | Severe Thunderstorm Warning | BMX | Shelby | 41 min |
| Jan 12, 11:32 AM CST | Tornado Warning | BMX | Dallas, Perry | 58 min |
| Jan 12, 11:38 AM CST | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 52 min |
| Jan 12, 12:09 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 45 min |
| Jan 12, 12:17 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Shelby, Talladega | 43 min |
| Jan 12, 12:18 PM CST | Tornado Warning | BMX | Autauga, Dallas | 57 min |
| Jan 12, 12:29 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 25 min |
| Jan 12, 12:39 PM CST | Severe Thunderstorm Warning | BMX | Clay | 66 min |
| Jan 12, 12:50 PM CST | Tornado Warning | BMX | Chilton, Coosa, Elmore | 55 min |
| Jan 12, 1:09 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 51 min |
| Jan 12, 1:22 PM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 38 min |
| Jan 12, 1:24 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Lowndes, Montgomery | 66 min |
| Jan 12, 1:24 PM CST | Tornado Warning | BMX | Tallapoosa | 40 min |
| Jan 12, 1:34 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 41 min |
| Jan 12, 1:49 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 41 min |
| Jan 12, 1:57 PM CST | Tornado Warning | BMX | Chambers, Randolph | 29 min |
| Jan 12, 2:03 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 57 min |
| Jan 12, 2:21 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 54 min |
| Jan 12, 2:25 PM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 50 min |
| Jan 12, 3:11 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 64 min |
| Jan 12, 3:14 PM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Russell | 46 min |
| Jan 12, 3:17 PM CST | Tornado Warning | BMX | Barbour, Pike | 47 min |
| Jan 12, 3:53 PM CST | Special Weather Statement | BMX | Russell | 37 min |
| Jan 12, 4:00 PM CST | Severe Thunderstorm Warning | BMX | Russell | 30 min |
Nearby
Tornado Warnings in Alabama, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.